On Selberg’s Central Limit Theorem for Dirichlet L-functions
Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 685-710.

In this article, based on a method of Radziwiłł and Soundararajan, we present a new proof of Selberg’s central limit theorem for Dirichlet L-functions. Also, we study the independence property for the random variables arising from such a central limit theorem.

Dans cet article, nous présentons une nouvelle preuve du théorème central limite de Selberg pour les fonctions L de Dirichlet, basée sur une méthode de Radziwiłł et Soundararajan. De plus, nous étudions la propriété d’indépendance pour les variables aléatoires apparaissant dans ce théoréme central limite.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1139
Classification: 11M06
Keywords: Dirichlet L-functions, value distribution, central limit theorem, independence
Po-Han Hsu 1; Peng-Jie Wong 2

1 Department of Mathematics Louisiana State University Baton Rouge, LA, 70803, United States of America
2 Department of Mathematics and Computer Science University of Lethbridge Lethbridge, Alberta T1K 3M4, Canada
@article{JTNB_2020__32_3_685_0,
     author = {Po-Han Hsu and Peng-Jie Wong},
     title = {On {Selberg{\textquoteright}s} {Central} {Limit} {Theorem} for {Dirichlet} $L$-functions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {685--710},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1139},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1139/}
}
TY  - JOUR
TI  - On Selberg’s Central Limit Theorem for Dirichlet $L$-functions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2020
DA  - 2020///
SP  - 685
EP  - 710
VL  - 32
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1139/
UR  - https://doi.org/10.5802/jtnb.1139
DO  - 10.5802/jtnb.1139
LA  - en
ID  - JTNB_2020__32_3_685_0
ER  - 
%0 Journal Article
%T On Selberg’s Central Limit Theorem for Dirichlet $L$-functions
%J Journal de Théorie des Nombres de Bordeaux
%D 2020
%P 685-710
%V 32
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1139
%R 10.5802/jtnb.1139
%G en
%F JTNB_2020__32_3_685_0
Po-Han Hsu; Peng-Jie Wong. On Selberg’s Central Limit Theorem for Dirichlet $L$-functions. Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 685-710. doi : 10.5802/jtnb.1139. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1139/

[1] Patrick Billingsley Probability and Measure, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, 1995 | Zbl: 0822.60002

[2] Kathrin Bringmann; Chris Jennings-Shaffer; Karl Mahlburg; Robert Rhoades Peak positions of strongly unimodal sequences, Trans. Am. Math. Soc., Volume 372 (2019) no. 10, p. 7087-7019 | Article | MR: 4024548 | Zbl: 1426.05006

[3] Harold Davenport Multiplicative Number Theory, Graduate Texts in Mathematics, Springer, 2000 | MR: 1790423 | Zbl: 1002.11001

[4] Edward J. Dudewicz; Satya N. Mishra Modern Mathematical Statistics, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, 1988 | Zbl: 0708.62003

[5] Arthur Erdélyi; Francesco G. Tricomi The asymptotic expansion of a ratio of gamma functions, Pac. J. Math., Volume 1 (1951), pp. 133-142 | MR: 43948 | Zbl: 0043.29103

[6] Maurice Fréchet; James Shohat A proof of the generalized second-limit theorem in the theory of probability, Trans. Am. Math. Soc., Volume 33 (1931), pp. 533-543 | Article | MR: 1501604 | Zbl: 0002.28003

[7] N. N. Lebedev Special Functions and Their Applications, Dover Publications, 1972 | Zbl: 0271.33001

[8] Mikhail Lifshits Lectures on Gaussian Processes, SpringerBriefs in Mathematics, Springer, 2012 | MR: 3024389 | Zbl: 1248.60002

[9] Hugh L. Montgomery; Robert C. Vaughan Multiplicative Number Theory. I. Classical Theory, Cambridge Studies in Advanced Mathematics, 97, Cambridge University Press, 2007 | MR: 2378655 | Zbl: 1142.11001

[10] M. Ram Murty Problems in Analytic Number Theory, Graduate Texts in Mathematics, 206, Springer, 2008 | MR: 2376618 | Zbl: 1190.11001

[11] Maksym Radziwiłł Large deviations in Selberg’s central limit theorem (2011) (https://arxiv.org/abs/1108.5092)

[12] Maksym Radziwiłł; Kanna Soundararajan Selberg’s central limit theorem for log|ζ(1 2+it)|, Enseign. Math., Volume 63 (2017) no. 1-2, pp. 1-19 | Zbl: 1432.11117

[13] Vivek V. Rane On an approximate functional equation for Dirichlet L-series, Math. Ann., Volume 264 (1983) no. 2, pp. 137-145 | Article | MR: 711873 | Zbl: 0496.10025

[14] Atle Selberg Contributions to the theory of the Riemann zeta-function, Arch. Math., Volume 48 (1946) no. 5, pp. 89-155 | MR: 20594 | Zbl: 0061.08402

[15] Atle Selberg Old and new conjectures and results about a class of Dirichlet series, Proceedings of the Amalfi Conference on Analytic Number Theory (Maiori, 1989), Universitá di Salerno, 1989, pp. 367-385

Cited by Sources: